Ohio, 2010Tornado and Damaging Winds in Ohio, September 22, 2010
September 22, 2010 · NWS ILN · 8 events in 4 counties and zones
A weak frontal boundary pushed south into the region with modest instability and shear. The storms were generally poorly organized but managed to produce some pockets of strong to severe wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary pushed south into the region with modest instability and shear. The storms were generally poorly organized but managed to produce some pockets of strong to severe wind. One brief tornado touchdown also occurred with the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 22, 1:43 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 22, 1:43 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT WED SEP 22 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH INTO NORTHERN PORTIONS OF THE AREA
THIS EVENING. THHIS FRONT WILL LIFT BACK NORTH AS A WARM FRONT ON
THURSDAY...ALLOWING A HOT SOUTHERLY FLOW TO DEVELOP. ANOTHER COLD
FRONT WILL AFFECT THE REGION ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS ARE NOT HANDLING CURRENT MESOSCALE FEATURES THIS AFTN...SO
WILL HAVE TO BASE FORECAST ON CURRENT TRENDS.
A VORT MAX WAS LOCATED OVER CNTRL INDIANA THIS AFTN. THIS VORT MAX
WILL MOVE INTO OHIO BY THIS EVENING. MEANWHILE...A THERMAL TROF
WAS NOTED AT THE SFC ACRS THE SRN CWFA. THE VORT MAX AND THE
THERMAL TROF WILL COMBINED TO BRING SOME WEAK FORCING TO THE
REGION. AS A RESULT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THROUGH THE REMAINDER OF THE AFTN. MLCAPES HAVE REACHED AT
LEAST 1000 J/KG...ESPECIALLY ALONG AND SOUTH OF I-70 SO MODERATE
INSTABILITY IS IN PLACE. ALSO...DCAPE VALUES IN THE HOTTER AIRMASS
WERE RANGING FROM 1000-1300 J/KG WHICH IS INDICATIVE OF DOWNBURST
POTENTIAL. THUS...WILL HAVE TO MONITOR THUNDERSTORMS FOR POTENTIAL
SEVERE WIND GUSTS AND MARGINAL SEVERE HAIL THIS AFTN AND EVENING.
OTHERWISE...A WEAK COLD FRONT WILL DIP INTO CNTRL INDIANA AND
CNTRL OHIO THIS EVENING...STALL OUT AROUND MIDNIGHT...THEN HEAD
NE AS A WARM FRONT LATE TONIGHT AS UPR LVL RIDGE BEGINS TO
REESTABLISH ITSELF ACRS THE OHIO VALLEY. PCPN IS FORECAST TO END
BY MIDNIGHT AS VORT MAX SHEARS AND THE AIRMASS STABILIZES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
UPR LVL RIDGE WILL ONCE AGAIN BE LOCATED ACRS THE OHIO VALLEY
REGION ON THURSDAY. WITH MOSTLY SUNNY SKIES AND 850 MB TEMPS
APPROACHING +19 C...TEMPERATURES WILL SOAR INTO THE LOWER 90S.
RECORD HIGHS APPEAR TO BE IN JEOPARDY ON THURSDAY. THE RECORDS ARE
90...93...AND 92 AT CMH...DAY AND CVG RESPECTIVELY. CMH SHOULD
BREAK THEIR RECORD AND CVG WILL AT LEAST TIE. DAY MAY BE HARD
PRESSED TO REACH 93 DEGREES.
FOR THURSDAY NIGHT...UPR LVL RIDGE WILL BEGIN TO SHIFT EAST. SFC
PRESSURE GRADIENT SHOULD PROVIDE FOR SOME WIND...WHICH WILL
PREVENT RADIATIONAL COOLING. THIS WILL RESULT IN WARM OVERNIGHT
LOWS FOR LATE SEPTEMBER.
FOR FRIDAY INTO FRIDAY NIGHT...AN UPR LVL TROF AND COLD FRONT WILL
MOVE ACRS THE GREAT LAKES AND OHIO VALLEY REGION. MAIN UPR LVL
DYNAMICS STAY TO THE N. LOW LEVEL MOISTURE SEEMS TO POOL RIGHT
AHEAD OF THE FRONT AND THUS WILL NOT BE COLLOCATED WITH THE WARMEST
TEMPERATURES. THE END RESULT WILL BE WEAK INSTABILITY DESPITE A
GOOD WIND SHEAR REGIME. SPEAKING OF WINDS...WITH DEEPENING SFC LOW
TO THE NORTH AND STRONG WINDS ALOFT...BREEZY CONDITIONS WILL
DEVELOP ON FRIDAY WITH WIND GUSTS RANGING FROM NEAR 30 MPH SOUTH
TO AROUND 40 MPH NORTH. WITH WEAK LOW LEVEL FORCING IN ASSOCIATION
WITH THE FRONT...HAVE KEPT POPS IN THE LOW CHANCE CATEGORY.
DEPENDING ON HOW FAST THE FRONT MOVES...TEMPERATURES COULD AGAIN
GET SNEAKY WARM...ESPECIALLY IN OUR E/SE CWFA. AM EXPECTING PCPN
TO COME TO AN END FRIDAY NIGHT AS FORCING DWINDLES AWAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN GENERAL AGREEMENT TO START OFF THE LONG RANGE
FORECAST...AND THE PATTERN THAT EVOLVES THROUGH MONDAY WITH A CUTOFF
LOW OVER THE MID-MISSISSIPPI VALLEY. FROM THERE THE EVOLUTION IS NOT
HANDLED WELL AT ALL AND THE FORECAST CONFIDENCE GOES SHARPLY DOWN.
THE COLD FRONT CROSSING THE REGION WILL LEAVE DRIER AND COOLER
CONDITIONS FOR SATURDAY. THE FOCUS WILL THEN BE ON MOISTURE GETTING
PULLED NORTHWARD AROUND THE CUTOFF LOW...AND PROVIDING A CHANCE OF
SHOWERS AND STORMS FOR THE OHIO VALLEY. THE LOW WILL STICK AROUND
THROUGH AT LEAST TUESDAY...BUT THE OPERATIONAL GFS KEEPS IT IN PLACE
OVER THE MISSISSIPPI VALLEY THROUGH THE END OF THE WEEK. THE GFS
ENSEMBLE MEMBERS PREDICT THE LOW TO MOVE OUT TO THE NORTHEAST AT
VARIOUS TIMES FROM WEDNESDAY THROUGH FRIDAY. THESE DIFFERENCES IN
TIMING AT THE CURRENT RUN TIME AND FROM PAST RUNS INDICATE A LOW
CONFIDENCE IN HOW THINGS WILL EVOLVE. SO...WILL GO WITH SMALL
CHANGES FOR NOW. HAVE EXTENDED POPS THROUGH THE DAY TUESDAY...WITH
THE UNDERSTANDING THAT THE REST OF THE WEEK IS NOT A SURE BET TO BE
DRY EITHER.
TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW NORMAL...WITH THE CLOUDS
AND PRECIPITATION EXPECTED TO OFFSET SOME WARM ADVECTION AROUND THE
CLOSED LOW.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
H5 S/W SWINGING THRU THE OH VLY IS SUPPORTING CONVECTIVE SYSTEM
MOVG THRU INDIANA. A FEW CELLS HAVE DEVELOPED S OF THIS SYSTEM IN
SRN INDIANA WHERE DAYTIME HEATING HAS CREATED SOME SFC
INSTABILITY. BULK OF INDIANA CONVECTIVE SYSTEM WILL MISS THE
TAFS. KDAY MIGHT GET BRUSHED BY IT IN THE 19-22Z TIME FRAME. KEPT
THE PCPN AS A VCSH AT KDAY WITH THE INITIAL PACKAGE. THERE HAS
BEEN SOME DEVELOPMENT ON THE SRN EDGE...SO WILL HAVE TO KEEP AN
EYE OUT FOR AN AMENDMENT. REST OF TAFS SHOULD REMAIN VFR.
CDFNT STALLS OUT IN NRN OH THIS EVENING AND H5 S/W SWINGS E. SKIES
SHOULD BECOME MOSTLY CLR AS THE SYSTEM PUSHES E. H5 RIDGE REBUILDS
ACRS THE FA BY 12Z THU...PUSHING THE FNT N INTO MI.
OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Sep 22, 4:00 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED SEP 22 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-230900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED SEP 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 22, 11:19 AM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 PM EDT WED SEP 22 2010
OHZ045-046-221715-
DELAWARE OH-UNION OH-
1219 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 115 PM EDT...
AT 1215 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RAYMOND...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD AND ASHLEY.
ALSO...SOMERSVILLE...PHARISBURG...ESSEX...MAGNETIC SPRINGS...RADNOR
AND DELAWARE STATE PARK ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4045 8324 4044 8302 4043 8301 4042 8291
4037 8292 4028 8353 4047 8351 4051 8335
4051 8325Special weather statement, Sep 22, 1:43 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT WED SEP 22 2010
INZ050-059-OHZ042-060-221930-
WAYNE IN-UNION IN-DARKE OH-PREBLE OH-
243 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT PREBLE...SOUTHERN DARKE...
NORTHEASTERN UNION AND SOUTHEASTERN WAYNE COUNTIES THROUGH 330 PM
EDT...
AT 239 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WITTS
STATION...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS...CAMDEN...
EATON...NEW MADISON...GRATIS...WEST ALEXANDRIA...LEWISBURG AND
ARCANUM.
ALSO...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...FAIRHAVEN...
MORNING SUN...MIDDLEBORO...WEST FLORENCE...SUGAR VALLEY AND
MUTTONVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3988 8498 4007 8442 3992 8442 3992 8449
3961 8449 3957 8497Special weather statement, Sep 22, 2:14 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT WED SEP 22 2010
OHZ042-043-051-060-061-222000-
MIAMI OH-DARKE OH-SHELBY OH-MONTGOMERY OH-PREBLE OH-
314 PM EDT WED SEP 22 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PREBLE...
MONTGOMERY...SOUTHERN SHELBY...EASTERN DARKE AND MIAMI COUNTIES
THROUGH 400 PM EDT...
AT 308 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM VERSAILLES TO CAMDEN...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLEASANT HILL...WEST
MILTON...PIQUA...ENGLEWOOD...SIDNEY...TROTWOOD...TROY...TIPP CITY...
MIAMISBURG...VANDALIA...WEST CARROLLTON AND MORAINE.
ALSO...PHILLIPSBURG...BROOKVILLE...GARLAND...LUDLOW FALLS...
FARMERSVILLE...NEWBERN...HARDIN AND NEW LEBANON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4033 8402 4001 8404 3959 8418 3959 8447
3957 8448 3957 8475 4030 8455
HATZOSSpecial weather statement, Sep 22, 2:36 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT WED SEP 22 2010
OHZ043-044-051>053-061-062-222015-
GREENE OH-CLARK OH-MIAMI OH-CHAMPAIGN OH-SHELBY OH-LOGAN OH-
MONTGOMERY OH-
336 PM EDT WED SEP 22 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONTGOMERY...
SOUTHERN LOGAN...SOUTHEASTERN SHELBY...CHAMPAIGN...EASTERN MIAMI...
CLARK AND GREENE COUNTIES THROUGH 415 PM EDT...
AT 334 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SIDNEY TO KETTERING...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WRIGHT-PATTERSON AFB...
BEAVERCREEK...FAIRBORN...BELLBROOK...BELLEFONTAINE...ENON...WEST
LIBERTY...YELLOW SPRINGS...XENIA...URBANA...SPRINGFIELD AND
WILBERFORCE.
ALSO...SPRINGHILLS...CENTERVILLE...CRYSTAL LAKES...DIALTON...
THACKERY...NORTH HAMPTON...DONNELSVILLE AND TERRE HAUTE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4041 8353 4023 8354 4022 8349 4001 8351
3977 8359 3977 8365 3955 8367 3960 8435
4033 8415
HATZOSSpecial weather statement, Sep 22, 2:37 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT WED SEP 22 2010
INZ073>075-080-KYZ089>096-OHZ070>072-077-078-222030-
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-
CAMPBELL KY-KENTON KY-PENDLETON KY-GALLATIN KY-CARROLL KY-OWEN KY-
CLERMONT OH-HAMILTON OH-CLINTON OH-BUTLER OH-WARREN OH-
337 PM EDT WED SEP 22 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...BUTLER...
CLINTON...HAMILTON...NORTHERN CLERMONT...NORTHERN OWEN...CARROLL...
GALLATIN...NORTHWESTERN PENDLETON...KENTON...CAMPBELL...BOONE...
GRANT...SWITZERLAND...OHIO...SOUTHEASTERN RIPLEY AND SOUTHERN
DEARBORN COUNTIES THROUGH 430 PM EDT...
AT 334 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM POAST TOWN HEIGHTS TO BRIGHT TO 12 MILES SOUTHWEST OF
LOCUST...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAMILTON...TRENTON...
CLEVES...CARLISLE...FAIRFIELD...SOUTH MIDDLETOWN...MIDDLETOWN...
FRANKLIN...FOREST PARK...CARROLLTON...RISING SUN AND SPRINGBORO.
ALSO...MOOREFIELD...HARTFORD...PETERSBURG...FAIRVIEW...GRANDVIEW...
LOCUST...PATE AND FRENCH ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3875 8527 3871 8521 3891 8522 3957 8454
3959 8426 3954 8360 3924 8390 3924 8398
3915 8399 3856 8465 3855 8502 3860 8509
3860 8523 3874 8534Special weather statement, Sep 22, 3:15 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT WED SEP 22 2010
OHZ062-063-072-078>080-222100-
CLERMONT OH-HIGHLAND OH-BROWN OH-CLINTON OH-FAYETTE OH-GREENE OH-
415 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...SOUTHERN
FAYETTE...CLINTON...NORTHERN BROWN...HIGHLAND AND NORTHERN CLERMONT
COUNTIES THROUGH 500 PM EDT...
AT 412 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILMINGTON...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW VIENNA...
HILLSBORO...BELFAST...SABINA...LEESBURG AND WASHINGTON COURT HOUSE.
ALSO...PAINTERSVILLE...NEW ANTIOCH...PORT WILLIAM...MELVIN...
BERRYSVILLE...BOWERSVILLE...BLOOMINGTON AND REESVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3959 8335 3903 8352 3911 8429 3924 8400
3937 8391 3964 8386
HATZOSThunderstorm Wind, Union
- When
- September 22, 3:29 PM EST to 3:33 PM EST
- Where
- Union County, Plain City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.120, -83.280
Large branches were broken due to damaging thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- September 22, 3:34 PM EST to 3:42 PM EST
- Where
- Franklin County, Hilliard to 4 mi SSE of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.030, -83.150
Large tree branches and a tree were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- September 22, 3:45 PM EST to 3:50 PM EST
- Where
- Franklin County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.030, -83.000
Large branches were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- September 22, 3:46 PM EST to 3:47 PM EST
- Where
- Franklin County, (Osu)oh St Univ Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.080, -83.070
Thunderstorm Wind, Franklin
- When
- September 22, 3:49 PM EST to 3:52 PM EST
- Where
- Franklin County, 5 mi WSW of Westerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.092, -83.007
Trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Fayette
- When
- September 22, 3:50 PM EST to 3:55 PM EST
- Where
- Fayette County, 1 mi S of Washington Court Hou
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.516, -83.430
Power poles were blown over due to damaging thunderstorm winds.
Tornado, Franklin
- When
- September 22, 3:58 PM EST to 3:59 PM EST
- Where
- Franklin County, 1.06 mi W of Taylor to 1 mi W of Taylor
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 50 yd
- Reported by
- Department of Highways
- Coordinates
- 39.980, -82.850
A Columbus metro traffic camera at the intersection of Interstate 270 and Broad Street recorded a very brief tornado touchdown just north of this location. No reports of damage were received in the immediate area, but the video footage does show a brief tornadic circulation in contact with the ground. Winds with this tornado are estimated to be around 65 miles per hour.
Thunderstorm Wind, Licking
- When
- September 22, 4:30 PM EST to 4:31 PM EST
- Where
- Licking County, 4 mi N of Granville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.128, -82.520
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, September 22, 20102 deaths · $135,000 · 70 kt wind · 25 events
- Flash Flooding and Flooding in Minnesota, September 22 to 27, 2010$33 million · 45 events
- Flash Flooding and Flooding in Wisconsin, September 22 to 30, 20101 injured · $15 million · 52 events
- Flash Flooding and Flooding in Minnesota, September 22 to 26, 2010$39 million · 35 events
- Hail and Damaging Winds in Virginia, September 22, 20101 injured · $3.0 million · 1 in hail · 44 events
- Flash Flooding in New Mexico, September 22 to 23, 20101 death · $12,000 · 2 events
- Flash Flooding and Flooding in South Dakota, September 22 to 23, 2010$950,000 · 3 in hail · 31 events
- Damaging Winds in North Carolina, September 22, 2010$174,000 · 60 kt wind · 27 events
- Flooding in South Dakota, September 22 to 30, 2010$400,000 · 5 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$300,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Nebraska, September 22, 2010$195,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, September 22 to 23, 2010$100,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256257, 256264, 256268, 256261, 256265, 256260, 256274, 256259.